# SDR 2006FA0000228

- Difficulty date: March 2, 2006
- Submitted: March 15, 2006
- Operation: General aviation
- System (JASC): 2434 · DC Generator-Alternator
- Part: Housing
- Part number: ALU1003
- Condition: Out Of Tolerance
- Location: Alternator
- Component: Alternator
- Component part number: ALX9525B
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THIS ALTERNATOR HAS 0 HOURS.  DURING INSPECTIONOF THIS UNIT PRIOR TO INSTALLING ON AIRCRAFT, IT WAS DISCOVERED THAT THE ROTOR HAD EXCESSIVE SIDE PLAY AND WAS ALLOWING THE ROTOR TO RUB AGAINST THE STATOR LAMINATIONS.  THE DRIVE END BEARING BORE HAS EXCESSIVE WEAR AND THE BEARING IS LOOSE IN THE BORE.  THIS CONDITION WOUD HAE RESULTED IN ALTERNATOR FAILURE AND POSSIBLY RESULTED IN ENGINE FAILURE SINCE THIS UNIT IS GEAR DRIVEN BY THE ENGINE.  THIS IS THE 3RD UNIT IN 3 WEEKS FROM THIS SUPPLIER THAT HAD THIS SAME PROBLEM.  RETURNED FOR EVALUATION AND WARRANTY REPLACEMENT.  (K)
